Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 636191, 10 pages
http://dx.doi.org/10.1155/2014/636191
Research Article

A New Legendre Collocation Method for Solving a Two-Dimensional Fractional Diffusion Equation

1Department of Mathematics, Faculty of Science, King Abdulaziz University, Jeddah 21589, Saudi Arabia
2Department of Mathematics, Faculty of Science, Beni-Suef University, Beni-Suef 62511, Egypt

Received 11 March 2014; Accepted 5 April 2014; Published 4 May 2014

Academic Editor: Dumitru Baleanu

Copyright © 2014 A. H. Bhrawy. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. Canuto, M. Y. Hussaini, A. Quarteroni, and T. A. Zang, Spectral Methods: Fundamentals in Single Domains, Springer, New York, NY, USA, 2006.
  2. H. Schamel and K. Elsaesser, “The application of the spectral method to nonlinear wave propagation,” Journal of Computational Physics, vol. 22, no. 4, pp. 501–516, 1976. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  3. W. M. Abd-Elhameed, E. H. Doha, and Y. H. Youssri, “Efficient spectral-Petrov-Galerkin methods for third- and fifth-order differential equations using general parameters generalized Jacobi polynomials,” Quaestiones Mathematicae, vol. 36, pp. 15–38, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. E. H. Doha, A. H. Bhrawy, M. A. Abdelkawy, and R. M. Hafez, “A Jacobi collocation approximation for nonlinear coupled viscous Burgers' equation,” Central European Journal of Physics, vol. 12, pp. 111–122, 2014. View at Publisher · View at Google Scholar
  5. H. Adibi and A. M. Rismani, “On using a modified Legendre-spectral method for solving singular IVPs of Lane-Emden type,” Computers and Mathematics with Applications, vol. 60, no. 7, pp. 2126–2130, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  6. E. H. Doha, A. H. Bhrawy, M. A. Abdelkawy, and R. A. van Gorder, “Jacobi-Gauss-Lobatto collocation method for the numerical solution of 1+1 nonlinear Schrodinger equations,” Journal of Computational Physics, vol. 261, pp. 244–255, 2014. View at Publisher · View at Google Scholar
  7. E. H. Doha, A. H. Bhrawy, D. Baleanu, and R. M. Hafez, “A new Jacobi rational-Gauss collocation method for numerical solution of generalized Pantograph equations,” Applied Numerical Mathematics, vol. 77, pp. 43–54, 2014. View at Publisher · View at Google Scholar
  8. F. M. Mahfouz, “Numerical simulation of free convection within an eccentric annulus filled with micropolar fluid using spectral method,” Applied Mathematics and Computation, vol. 219, pp. 5397–5409, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. J. Ma, B.-W. Li, and J. R. Howell, “Thermal radiation heat transfer in one- and two-dimensional enclosures using the spectral collocation method with full spectrum k-distribution model,” International Journal of Heat and Mass Transfer, vol. 71, pp. 35–43, 2014. View at Publisher · View at Google Scholar
  10. X. Ma and C. Huang, “Spectral collocation method for linear fractional integro-differential equations,” Applied Mathematical Modelling, vol. 38, pp. 1434–1448, 2014. View at Publisher · View at Google Scholar
  11. W. M. Abd-Elhameed, E. H. Doha, and Y. H. Youssri, “New wavelets collocation method for solving second-order multipoint boundary value problems using Chebyshev polynomials of third and fourth,” Abstract and Applied Analysis, vol. 2013, Article ID 542839, 9 pages, 2013. View at Publisher · View at Google Scholar
  12. S. R. Lau and R. H. Price, “Sparse spectral-tau method for the three-dimensional helically reduced wave equation on two-center domains,” Journal of Computational Physics, vol. 231, pp. 7695–7714, 2012. View at Publisher · View at Google Scholar
  13. F. Ghoreishi and S. Yazdani, “An extension of the spectral Tau method for numerical solution of multi-order fractional differential equations with convergence analysis,” Computers and Mathematics with Applications, vol. 61, no. 1, pp. 30–43, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  14. E. H. Doha and A. H. Bhrawy, “An efficient direct solver for multidimensional elliptic Robin boundary value problems using a Legendre spectral-Galerkin method,” Computers and Mathematics with Applications, vol. 64, pp. 558–571, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  15. T. Boaca and I. Boaca, “Spectral galerkin method in the study of mass transfer in laminar and turbulent flows,” Computer Aided Chemical Engineering, vol. 24, pp. 99–104, 2007. View at Publisher · View at Google Scholar · View at Scopus
  16. E. H. Doha, A. H. Bhrawy, and R. M. Hafez, “A Jacobi-Jacobi dual-Petrov-Galerkin method for third- and fifth-order differential equations,” Mathematical and Computer Modelling, vol. 53, no. 9-10, pp. 1820–1832, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  17. W. M. Abd-Elhameed, E. H. Doha, and M. A. Bassuony, “Two Legendre-Dual-Petrov-Galerkin algorithms for solving the integrated forms of high odd-order boundary value problems,” The Scientific World Journal, vol. 2013, Article ID 309264, 11 pages, 2013. View at Publisher · View at Google Scholar
  18. L. Wang, Y. Ma, and Z. Meng, “Haar wavelet method for solving fractional partial differential equations numerically,” Applied Mathematics and Computation, vol. 227, pp. 66–76, 2014. View at Publisher · View at Google Scholar
  19. A. Golbabai and M. Javidi, “A numerical solution for non-classical parabolic problem based on Chebyshev spectral collocation method,” Applied Mathematics and Computation, vol. 190, no. 1, pp. 179–185, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  20. A. H. Bhrawy, “A Jacobi-Gauss-Lobatto collocation method for solving generalized Fitzhugh-Nagumo equation with time-dependent coefficients,” Applied Mathematics and Computation, vol. 222, pp. 255–264, 2013. View at Publisher · View at Google Scholar
  21. E. H. Doha, A. H. Bhrawy, and R. M. Hafez, “On shifted Jacobi spectral method for high-order multi-point boundary value problems,” Communications in Nonlinear Science and Numerical Simulation, vol. 17, no. 10, pp. 3802–3810, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  22. R. Garrappa and M. Popolizio, “On the use of matrix functions for fractional partial differential equations,” Mathematics and Computers in Simulation, vol. 81, no. 5, pp. 1045–1056, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  23. A. A. Pedas and E. Tamme, “Numerical solution of nonlinear fractional differential equations by spline collocation methods,” Journal of Computational and Applied Mathematics, vol. 255, pp. 216–230, 2014. View at Publisher · View at Google Scholar
  24. F. Gao, X. Lee, F. Fei, H. Tong, Y. Deng, and H. Zhao, “Identification time-delayed fractional order chaos with functional extrema model via differential evolution,” Expert Systems With Applications, vol. 41, pp. 1601–1608, 2014. View at Publisher · View at Google Scholar
  25. Y. Zhao, D. F. Cheng, and X. J. Yang, “Approximation solutions for local fractional Schrödinger equation in the one-dimensional Cantorian system,” Advances in Mathematical Physics, vol. 2013, Article ID 291386, 5 pages, 2013. View at Publisher · View at Google Scholar
  26. A. H. Bhrawy and M. M. Al-Shomrani, “A shifted Legendre spectral method for fractional-order multi-point boundary value problems,” Advances in Difference Equations, vol. 2012, article 8, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. J. W. Kirchner, X. Feng, and C. Neal, “Frail chemistry and its implications for contaminant transport in catchments,” Nature, vol. 403, no. 6769, pp. 524–526, 2000. View at Publisher · View at Google Scholar · View at Scopus
  28. A. Pedas and E. Tamme, “Piecewise polynomial collocation for linear boundary value problems of fractional differential equations,” Journal of Computational and Applied Mathematics, vol. 236, no. 13, pp. 3349–3359, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  29. A. Ahmadian, M. Suleiman, S. Salahshour, and D. Baleanu, “A Jacobi operational matrix for solving a fuzzy linear fractional differential equation,” Advances in Difference Equations, vol. 2013, article 104, 29 pages, 2013. View at Publisher · View at Google Scholar
  30. A. H. Bhrawy and M. A. Alghamdi, “A shifted Jacobi-Gauss-Lobatto collocation method for solving nonlinear fractional Langevin equation involving two fractional orders in different intervals,” Boundary Value Problems, vol. 2012, article 62, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  31. R. Hilfer, Applications of Fractional Calculus in Physics, Word Scientific, Singapore, 2000.
  32. E. Kotomin and V. Kuzovkov, Modern Aspects of Diffusion-Controlled Reactions: Cooperative Phenomena in Bimolecular Processes, Comprehensive Chemical Kinetics, Elsevier, 1996.
  33. D. Baleanu, K. Diethelm, E. Scalas, and J. J. Trujillo, Fractional Calculus Models and Numerical Methods, Series on Complexity, Nonlinearity and Chaos, World Scientific, Singapore, 2012.
  34. R. S. Cantrell and C. Cosner, Spatial Ecology via Reaction Diffusion Equations, Wiley, 2004.
  35. H. Wang and N. Du, “Fast solution methods for space-fractional diffusion equations,” Journal of Computational and Applied Mathematics, vol. 255, pp. 376–383, 2014. View at Publisher · View at Google Scholar
  36. A. H. Bhrawy and D. Baleanu, “A spectral Legendre-Gauss-Lobatto collocation method for a space-fractional advection diffusion equations with variable coefficients,” Reports on Mathematical Physics, vol. 72, pp. 219–233, 2013. View at Publisher · View at Google Scholar
  37. E. H. Doha, A. H. Bhrawy, and S. S. Ezz-Eldien, “Numerical approximations for fractional diffusion equations via a Chebyshev spectral-tau method,” Central European Journal of Physics, vol. 11, pp. 1494–1503, 2013. View at Publisher · View at Google Scholar
  38. F. Liu, P. Zhuang, I. Turner, K. Burrage, and V. Anh, “A new fractional finite volume method for solving the fractional diffusion equation,” Applied Mathematical Modelling, 2013. View at Publisher · View at Google Scholar
  39. S. B. Yuste and J. Quintana-Murillo, “A finite difference method with non-uniform timesteps for fractional diffusion equations,” Computer Physics Communications, vol. 183, pp. 2594–2600, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  40. K. Wang and H. Wang, “A fast characteristic finite difference method for fractional advection-diffusion equations,” Advances in Water Resources, vol. 34, no. 7, pp. 810–816, 2011. View at Publisher · View at Google Scholar · View at Scopus
  41. K. Miller and B. Ross, An Introduction to the Fractional Calaulus and Fractional Differential Equations, John Wiley & Sons, New York, NY, USA, 1993.
  42. I. Podluny, Fractional Differential Equations, Academic Press, San Diego, Calif, USA, 1999.
  43. C. Tadjeran and M. M. Meerschaert, “A second-order accurate numerical method for the two-dimensional fractional diffusion equation,” Journal of Computational Physics, vol. 220, no. 2, pp. 813–823, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  44. D. Baleanu, A. H. Bhrawy, and T. M. Taha, “Two efficient generalized Laguerre spectral algorithms for fractional initial value problems,” Abstract and Applied Analysis, vol. 2013, Article ID 546502, 10 pages, 2013. View at Publisher · View at Google Scholar